Thunderstorm Wind, Ware
- When
- May 25, 3:20 PM EST
- Where
- Ware County, Waycross
- Property damage
- $500
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.217, -82.350
Large trees and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 25, 12:45 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT FRI MAY 25 2001 CURRENTLY... FAIR-WEATHER CU BEGINNING TO POP-UP OVER CWA...HOWEVER NO PRECIPITATION INDICATED ON KJAX AND KVAX RADARS. FRONTAL BOUNDARY AT 17Z WAS DRAPED OVER CENTRAL GEORGIA...WITH TRAILING END EXTENDING INTO SOUTHERN ALABAMA. EAST COAST SEA-BREEZE HAS DEVELOPED (ST. AUGUSTINE REPORTED EAST WINDS AT 12 KNOTS). LARGE FIRE OVER LAFAYETTE COUNTY CONTINUES TO SPREAD SMOKE NORTHEAST. TONIGHT...FRONTAL BOUNDARY WILL CONTINUE SOUTHEAST TRACK... BECOMING DIFFUSED OVER THE SUWANNEE VALLEY AND OKEFENOKEE NWR AROUND 06Z. LACK OF DECENT MOISTURE WILL TRANSLATE INTO CLOUDS WITH ZERO POPS AREA-WIDE. HOWEVER..THERE WILL BE ENOUGH MOISTURE TO GENERATE PATCHY GROUND FOG...SO WILL MENTION IN THE ZONES. WILL CONTINUE TO MENTION SMOKY CONDITIONS FOR COUNTIES AFFECTED BY FIRE. SATURDAY AND SATURDAY NIGHT...FRONTAL BOUNDARY DISSIPATES BEFORE REACHING THE COAST...WITH DRY WESTERLY FLOW PERSISTING NEAR THE SURFACE. WILL CONTINUE HAZY/SMOKY CONDITIONS FOR AFFECTED AREAS. LITTLE CHANGE IS EXPECTED IN THICKNESS VALUES...THEREFORE WILL GO STATUS QUO WITH AFTERNOON HIGHS. SUNDAY...SHORTWAVE TROF WILL ROTATE AROUND CUT-OFF LOW OVER OHIO VALLEY. AT THIS TIME...BELIEVE THERE WILL BE SUFFICIENT MOISTURE TO MENTION INCREASING CLOUDINESS AS WELL AS RE-INTRODUCE POPS INTO THE FORECAST. AS WITH RECENT WEATHER SYSTEMS...MOST OF THE RAINFALL WILL BE CONFINED TO GEORGIA. MONDAY...SHORTWAVE EXITS EAST WITH MORE SUMMER-LIKE PATTERN ESTABLISHING OVER THE REGION AS TROPICAL MOISTURE BEGINS TO ADVECT NORTH OVER FLORIDA...WITH GARDEN VARIETY SHOWERS AND THUNDERSTORMS DEVELOPING DURING THE AFTERNOON INTO EVENING HOURS. PRELIM... AMG 60/88/60/87 0002 SSI 63/85/64/85 0002 JAX 60/89/62/88 0001 GNV 59/91/61/90 0001 16 .JAX... .FL...NONE. .GA...NONE. ZAPPE
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1234 PM EDT FRI MAY 25 2001 VISIBILITIES MAY BE RESTRICTED DUE TO THE SMOKE PLUME FROM A LARGE WOODS FIRE IN LAFAYETTE COUNTY. VISIBILITIES HAVE BEEN REDUCED IN SOME LOCATIONS AND IT REMAINS POSSIBLE THAT SMOKE AND FOG MAY CAUSE SUDDEN REDUCTIONS IN THE VISIBILITY...ESPECIALLY OVER SOUTHERN SUWANNEE COUNTY. ADDITIONALLY...MOTORISTS ON HIGH SPEED HIGHWAYS...SUCH AS INTERSTATE 10 WEST OF THE COLUMBIA-BAKER COUNTY LINE AND INTERSTATE 75 SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES. NO OTHER HAZARDOUS WEATHER IS EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Large trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250439.